Ask an expert
Question

11 Jan 2005

Ques about exhaustion
Hi CS and others,
Although sleeping pattern is better I want to know if the medication can cause over tiredness? I am concerned because this morning I kept almost falling asleep while driving, it was rather nerve racking. I swerved a few times and almost also hit the car in front of me.
I am now on Cipramil, could the change be affecting me? Or could it be that emotionally I am starting to deal with some of the issues in my life? I am starting to remember details which I would rather just forget. I am clenching my jaw most of the time as well.

All else going well as not allowing anything to get me down, rather determined.
Take Care.
Answer 396 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Actually, a remarkable number of different medications, including over-the-counter and herbal products, can cause drowsiness. Cipramil can, though often after the first weeks this isn't a prominent side-effect. Also, as you suggest, dealing with significant emotional issues can be exhausting --- that's why we talk about "working through them" --- it's hard work ! The jaw-clenching suggests that physical tension ( also tiring ) could be part of that's happening.
And you'll notice that most meds include in the small print in the package insert, a warning about the possible effects on one's druving or operating machinery, so do be cautious about this --- maybe, discuss with your prescribing doc, you could change the timing of when you take your meds, as side-effects are most when the blood levels are highest, some time after we swallow the tablet, when it's had time to dissolve and be absorbed itno the blood. Maybe taking them a bit earlier, or later, after arriving at work, would do the trick, and a good cup of coffee before leaving home! Liza has the right idea, some creative experimentation with timings can make a big difference Low Blood Pressure isn't usually a problem and is typical of highly fit athletes ) ; low blood sugar can be an issue when people skip breakfast,
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.